Alert archive / New Jersey / Special Marine Warnings in 2025

Special Marine Warning 95, NWS Philadelphia/Mount Holly

July 20, 2025

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 20, 2025, 5:25 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2025, 5:25 AM EDT (09:25 UTC)
Expired
Jul 20, 2025, 6:30 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 20, 3:16 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 20, 3:16 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 AM EDT Sun Jul 20 2025

.SYNOPSIS...
A cold front approaches later today and passes through the
region tonight. Canadian high pressure builds in from the north
and west for the start of the new work week, eventually moving
offshore by Thursday. A cold front approaches late this week and
next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure over the Great Lakes tracks east today, and this
will drag a cold front towards the area this afternoon. The
front then crosses the region this evening, and will be through
the region late tonight.

Low clouds and patchy fog will be in place over the area early
this morning, and those clouds and any fog will lift and
dissipate late this morning. Increasing southwest flow will
usher a warmer and more humid airmass into the region. Highs
today will top off in the upper 80s to around 90. Surface dew
points will generally be in the low to mid 70s, but afternoon
mixing should keep dew points from getting into the upper 70s.
Will blend the CONSALL and NBM guidance for dew points today,
and that will keep dew points from getting as high as the NBM.
Max heat index values will be in the mid to upper 90s, and near
100 in Delmarva, which will be just below Heat Advisory
criteria.

The cold front approaches this afternoon. Surface-based CAPE
values will be up around 2000 J/kg, and 0-6 km Bulk Shear will
be around 35 kt. Thunderstorms that develop will be capable of
damaging wind gusts and perhaps some large hail. Storm coverage
will not be widespread, but the main focus will be on northern
New Jersey, as well as portions of the Lehigh Valley and
southern Poconos, as these areas will be closer to the base of
an upper level trough. In these areas is a Slight Risk (2 out of
5) for severe weather. Elsewhere is a Marginal Risk (1 out of
5) for severe weather.

In addition, there will be abundant low level moisture due to
the high dew points. In a similar area to the Slight Risk for
severe weather is a Marginal Risk (1 out of 4) for Excessive
Rainfall. Locally heavy rain will result in localized flash
flooding.

Cold front moves through tonight, and cooler and much drier air
builds into the region. Surface dew points will drop from the
low to mid 70s into the mid and upper 60s. Lows tonight will be
in the 60s to low 70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Behind the cold front, a much more pleasant airmass builds into
the region as Canadian high pressure builds into the Great
Lakes, and cold air advection will be underway due to northerly
winds ahead of the high. Surface dew points will drop into the
50s and low 60s on Monday, and then into the mid and upper 50s
for most of the area, and into the low 60s in Delmarva and
extreme southern New Jersey on Tuesday. Highs on Monday will be
low to mid 80s on Monday, and then a few degrees cooler on
Tuesday. Comfortable nights on tap with lows in the 50s to low
60s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure will be in control for most of the week. The
center of the high will be over New England Wednesday, and then
offshore by Thursday. Conditions will be dry and mild, though
return flow setting up behind the high will result in increasing
humidity and temperatures. Highs will be back up in the upper
80s to near 90 on Thursday.

A cold front approaches Friday and does not look to cross the
area until Friday night. Another front approaches on Saturday.
This will bring the next chances for showers and thunderstorms
to the area.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...MVFR CIGs will give way to IFR CIGs. MVFR
or lower VSBYs in fog as well. Nearly calm winds. Moderate
confidence.

Today...Any fog and low clouds will dissipate this morning, and
VFR conditions return by 15Z the latest. Widely scattered
afternoon SHRA/TSRA that could result in brief sub-VFR
conditions. SW winds 5 to 10 kt this morning, then 10 to 15 kt
with gusts up to 20 kt this afternoon. Moderate confidence.

Tonight...Lingering SHRA/TSRA will taper off in the evening.
VFR otherwise. W winds 5 to 10 kt become NW. High confidence.

Outlook...

Monday through Thursday...VFR. NSW.

&&

.MARINE...
Sub-Small Craft Advisory conditions today and tonight. SW winds
will be 10 to 15 kt with gusts up to 20 kt, and then winds turn
NW tonight behind a cold front.

Scattered showers and thunderstorms this afternoon and evening
may result in VSBY restrictions in heavy rain, as well as
potentially damaging wind gusts.

Outlook...

Monday through Thursday...A prolonged period of sub-SCA
conditions. There is the potential for 25 kt wind gusts on the
New Jersey Atlantic waters Thursday.

Rip Currents...

Today, southwest winds will be around 10 mph along with
breaking waves of 1 to 2 feet and a period of 7 to 8 seconds. As
a result, there is a LOW risk for the development of dangerous
and life threatening rip currents at the Jersey Shore and
Delaware Beaches.

On Monday, winds will be out of the north and gradually become
more easterly to even southeast by the evening at 5 to 10 mph.
Breaking waves of 1 to 2 feet and a period of 8 to 9 seconds. As
a result, there is a LOW risk for the development of dangerous
and life threatening rip currents at the Jersey Shore and
Delaware Beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MPS
MARINE...MPS
Hazardous weather outlook, Jul 19, 7:13 AM EDT, 22 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
713 AM EDT Sat Jul 19 2025

MDZ012-015-019-020-201115-
Kent MD-Queen Annes-Talbot-Caroline-
713 AM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

There is a marginal risk for damaging winds and a slight risk for
flash flooding with storms today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal risk for damaging winds with storms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:15 AM EDTFlash Flood WarningPHIMonmouth, Ocean4 hr
Jul 19, 9:58 PM EDTSevere Thunderstorm WarningPHISussex47 min
Jul 19, 10:25 PM EDTFlash Flood WarningPHISussex3 hr

Nearby

Special Marine Warnings in New Jersey, 2025Every special marine warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.